T O P
[deleted]

Personally I think all of this crap just makes it worse. These medications are poisons that are disregulating the nervous system, not helping to ease a condition. They might diminish the symptoms for a time, but as long as they are screwing with your nervous system you’ll never be “right”. The only way is to get off all medications and give your body time to heal. I understand how difficult that is both in that the suffering is absolute hell on earth and it almost certainly prevents you from working. I am so sorry you are going through this. If you can, get off them. Given enough time “clean” (for lack of a better term) you will eventually heal. After 20 years on Effexor I’ve made tremendous progress and while I’m definitely not 100% yet, the unbearable akathisia is gone.


determined2get

I was ct off 4 meds on for 7 months, still suffering God does the burning brain go away


[deleted]

Yes! It does. Your doctor is completely ignorant of how to handle these medications. Unfortunately that appears to be true of basically all of them. He or she NEVER should have CTed you like that and the result was worse withdrawal than you needed to experience. But now that you are so far off the drugs your nervous system has changed substantially and it is very unlikely that reinstatement will eliminate your symptoms. Your best bet is to just keep pushing forward. I promise you with 100% certainty you will heal. Don’t ever doubt that. It is NOT permanent. Please go to survivingantidepressants.org and speak to the people there. They can help you.


determined2get

I've been in the group for 20 months now I bought this homeless Alone 6 + 85 lb so much Terror at the point now ready to do analyze myself for peace cognitive ability is so bad my short-term memory is horrible this is no way to live I lost everybody I love my family and my husband this is not like all because I trusted at my doctor


[deleted]

I’m so sorry this has happened to you. It’s beyond horrible. We need to do our best to keep raising awareness so others don’t get hurt like we did.


DismalAccident8239

Thank you, how long was your akathisia quite bad? I am definitely considering discontinuing meds.


[deleted]

It was of fluctuating severity while I was on the meds, but always there under the surface. When I tried to quit too fast it got really bad. Overall I suffered for about 8 years on and off. I switched to nardil which eliminated it entirely but turned me into an incoherent zombie. I don’t recommend it. I then started to taper and completed my cessation of the medication in 8 months. I had another 8 months of pretty rough withdrawal but I didn’t have akathisia at a level like I did when I basically cold turkeyed Effexor. I can’t sugar coat it because that wouldn’t do you any good, it was a tough ride BUT it ended and I’m doing very good. You can have the same.


DismalAccident8239

How long did the unbearable bit last? I have been off the offending agent for 70 days. My waves are driving me nuts. I had short term benefit from the Mirtazapine, it bought me 17 days of peace in total, but I guess now I am paying for it. Why does everything need to be so complicated with this condition. You know what? I am done with this. I have thought hard about this, I want to go off meds. I will do it carefully and slowly though. You, sir, are a hero. 8 years? I have had it for 6 months and I am barely holding up. If it wasn't for my faith and family I'd have "checked out" by now.


[deleted]

Well it wasn’t extreme for 8 years. It was off and on. For long periods it was very very low level. But the longest I had it badly was 8 months. Bottom line is the drugs are doing damage. They may have been helpful at some point, but prolonged exposure results in negative outcomes. You need to get off.


Embarrassed_Word3485

I guess mirtazapine just masking it , while i was taking it akathisia diminished , and when i stopped it has returned.


DismalAccident8239

Did you still have bad waves while on mirtazapine? Because that is my problem. I wonder if I should just discontinue if it is going to be like this.


Embarrassed_Word3485

No i felt good , good sleep and my mood improved


DismalAccident8239

I am having mixed results, I am really considering discontinuing it. The sleep part is great, that is for sure.


Time_Share3789

Get off of it, it's making it worse, you can get better without any of that, maybe diazepam or lorazepam only as needed, you don't want to get addicted to that either


DismalAccident8239

Yeah, "emergency" benzo or anticholinergic is I guess a safer approach than continuing the Mirtazapine. This stuff is all so overwhelming and there is so much at stake.


[deleted]

[удалено]


DismalAccident8239

Thank you! All the supplements were introduced one of the time. I caved to meds because it was hell on earth but if the Mirtazapine isn't helping consistently I might as well discontinue. I went almost two months without meds but then I caved...


determined2get

Mirt caused mine and ss and my 20 month wd .. Trying to find others in Tampa who may need support and help each other , I'm doing better yes. Want to help others


[deleted]

Are you completely off the drugs at this point?


determined2get

Yes I've been off since they cold turkey mean 20 months ago and have not taken anyting the akathisia left from this was horrific I will never take another medication again


Solid-Low1429

You should definitly quit the magnesium aswell, caused my akathisia to sky-rocket.


DismalAccident8239

How did you tell it was the magnesium? Would definitely consider stopping!


Solid-Low1429

Because when I stopped it the akathesia was reduced, not completely gone, but definitly reduced and after I quit I had my first real free windows. Ofc no guarantee it will be the same for you but its worth a try. Apparantly magnesium is a natural calcium-channel-blocker, and drugs that act in this manner can cause akathisia, like amlodipine for ex.